Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 33, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 15, 2022, 11:11 AM MDT for 9 counties in New Mexico. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2022, 11:11 AM MDT (17:11 UTC)
- Expired
- Apr 15, 2022, 4:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Colfax County, NM, Guadalupe County, NM, Harding County, NM, Mora County, NM, Quay County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Cannon AFB radar (KFDX), 156 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 5.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5193 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
664 WWUS75 KABQ 151711 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1111 AM MDT Fri Apr 15 2022 NMZ215-222-223-228-229-231>234-152200- /O.NEW.KABQ.WI.Y.0033.220415T1711Z-220415T2200Z/ East Slopes Sangre de Cristo Mountains-Estancia Valley-Central Highlands-Far Northeast Highlands-Northeast Highlands-Harding County-Eastern San Miguel County-Guadalupe County-Quay County- 1111 AM MDT Fri Apr 15 2022 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Central Highlands, Estancia Valley, Guadalupe County, Quay County, East Slopes Sangre de Cristo Mountains, Eastern San Miguel County, Far Northeast Highlands, Harding County and Northeast Highlands. * WHEN...Until 4 PM MDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on north-south oriented roadways. * ADDITIONAL DETAILS...Localized areas of blowing dust will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Shoemake
1 follow-up statement
543 WWUS75 KABQ 152137 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 337 PM MDT Fri Apr 15 2022 NMZ215-222-223-228-229-231>234-152245- /O.EXP.KABQ.WI.Y.0033.000000T0000Z-220415T2200Z/ East Slopes Sangre de Cristo Mountains-Estancia Valley-Central Highlands-Far Northeast Highlands-Northeast Highlands-Harding County-Eastern San Miguel County-Guadalupe County-Quay County- 337 PM MDT Fri Apr 15 2022 ...WIND ADVISORY WILL EXPIRE AT 4 PM MDT THIS AFTERNOON... While gusty winds may persist through early this evening, winds will continue to decrease, therefore the Wind Advisory will be allowed to expire. $$ 15
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 15, 5:28 AM MDT, 5 hours 43 minutes earlier.
Area forecast discussion, Apr 15, 5:28 AM MDT, 5 hours 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 528 AM MDT Fri Apr 15 2022 .AVIATION... 12Z TAF CYCLE VFR conditions prevail and are forecast to persist through the TAF period with gusty west and southwest winds. Smoke may impact KLVS this morning, but vsbys are expected to remain VFR. It will be breezy to windy today favoring the eastern TAFs. Most TAF sites have gusts of 25 to 35 kt, with the highest gusts at KLVS and KTCC. A back door cold front will move south through eastern NM tonight with a wind shift to the northeast. This includes KLVS with the northeast wind shift near or a little after midnight with speeds of 5kt to 10kt. && .PREV DISCUSSION...310 AM MDT Fri Apr 15 2022... .SYNOPSIS... Strong winds and very dry conditions will lead to fire weather concerns through Saturday. The strongest winds today will be along and east of the Central Mountain Chain, but on Saturday, the strongest winds will be felt across central and western New Mexico. Less wind is expected for Sunday and Monday, which will also ease critical fire weather concerns. Unfortunately, widespread windy conditions will return on Tuesday. Temperatures look to stay at or above normal through the next week despite a couple of backdoor cold fronts. && .DISCUSSION... SHORT TERM...(TODAY THROUGH SATURDAY)... Moderate zonal flow aloft continues today and Saturday with breezy to windy surface winds over much of New Mexico each afternoon. In between today and Saturday a back door cold front will descend into eastern NM tonight, with a sudden wind change to the northeast. The front will come to rest on the east slopes of the central mountain chain, including Las Vegas and the Hermits Peak Fire, and perhaps around Ruidoso, including the McBride Fire. Wind speeds in this corridor should be fairly light, around 10 mph. The wind shift in Las Vegas will be near or after midnight tonight. The wind shift around Ruidoso will be more gradual, going from west to southeast Saturday morning. Borderline wind advisory speeds are possible today, especially around Clines Corners, but too small of an area to issue wind highlights. While the strongest winds today will be over the central mountains and their east slopes, the strongest winds Saturday will be across the west and northeast, approaching wind advisory speeds. The high temperatures will increase again today, rising above normals. It will be noticeably cooler in the east Saturday behind the front, while the west remains warm, even a little warmer than today. LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)... The weak upper level trough will continue to cross NM/CO Saturday evening. The atmosphere will be slow to decouple, allowing breeziness to continue at lower elevations and thereby keeping any moisture return confined to near the OK and TX borders. Weak ridging is expected over the state on Sunday. Fortunately, this will keep wind speeds at a more reasonable level than the past week, but yes, still some breezes likely, especially from the Sangre de Cristo Mtns to the Central Highlands. Winds will relax Sunday night. However, a weak backdoor front will push into eastern NM, but surface winds will quickly veer around to the southeast, which will allow modest Gulf moisture to return to the eastern plains. By mid morning Monday, this wind shift should make it to the east slopes of the Central Mountain Chain, but it looks to at least partially, mix back eastward during the afternoon Monday. If nothing else, it will prevent single digit humidity values from occurring across much of the plains Monday afternoon. Elsewhere, there will still be westerly breezes to contend with. Gulf moisture will slosh back to the west Monday night, making it at least to the Central Mountain Chain, if not barely squeak through to the Rio Grande Valley. Unfortunately, it will be short-lived. Westerly flow aloft on Tuesday will strengthen in response to a trough moving over the PacNW. Deep mixing combined with a deepening surface low over SE CO will allow strong westerly winds across much of NM. This will mix out the moisture probably to the Texas border. A stray shower or storm remains possible across the east central or southeast plains as the moisture mixes eastward, but confidence is low. That said, winds on Tuesday look to be the strongest of the week until potentially Friday or Saturday. Flow aloft relaxes on Wednesday, but continued breeziness is possible and models are at odds with another backdoor front Thursday. CHJ/34 && .FIRE WEATHER... ...PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONTINUES THROUGH SATURDAY... A moderate west to east flow aloft will continue through Saturday, then lower some Sunday and Monday, before increasing again Tuesday. Winds will reach breezy to windy conditions today and Saturday, with strong gusts. Critical fire weather conditions today will be across all of the east, while western and central areas will be favored Saturday for critical fire weather conditions. That's because a back door cold front will move south through the east tonight, coming to rest along the east side of the central mountain chain. This will drop temperatures considerably in the east Saturday, with some increase in humidity, and less wind. It is a tricky forecast around the Hermits Peak Fire as west winds today will diminish early tonight, then shift to the north and northeast late tonight, but with speeds probably 10 mph or less. Winds will quickly shift to southwest Saturday morning and increase to windy conditions in the afternoon. Highs today will climb several more degrees than yesterday. As mentioned above, the east will be cooler Saturday but the west will warm up a couple more degrees. The flow aloft will lessen Sunday and Monday, but strengthen Tuesday ahead of a west coast upper level disturbance. It will pass to our north but stronger winds will probably lead to widespread critical fire weather conditions. The only precipitation in the forecast is Tuesday across the East Central Plains, as moisture seeps into this area early next week. A storm could bring showers and thunderstorms to the east next Friday. CHJ && .AVIATION... 06Z TAF CYCLE VFR conditions prevail and are forecast to persist through the TAF period with gusty west or southwest winds. Smoke may impact KLVS Friday morning, but vsbys are expected to remain VFR. A back door cold front will move south through eastern NM tonight with a wind shift to the northeast. This includes KLVS with the northeast wind shift near or a little after midnight with speeds of 5kt to 10kt. && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening for the following zones... NMZ101>103-105>107-109. Red Flag Warning from 11 AM this morning to 8 PM MDT this evening for the following zones... NMZ103-104-107-108. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:36 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, McKinley, Rio Arriba, Sandoval and 3 more | 11 hr |
| Apr 15, 2:13 PM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, McKinley, Rio Arriba, Sandoval and 3 more | 30 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.